Advertisement

Reactions Weekly

, Volume 1769, Issue 1, pp 61–61 | Cite as

Antiretrovirals/antituberculars

Various toxicities: case report
Case report
  • 43 Downloads

A 51-year-old woman experienced unmasking tuberculosis (TB)-associated Immune reconstitution inflammatory syndrome (IRIS) during anti-retroviral (ART) therapy with lamivudine, nevirapine and stavudine. She also developed liver toxicity during ART with lamivudine, stavudine, efavirenz, and anti-tubercular therapy (ATT) with pyrazinamide, ethambutol, rifampicin and isoniazid. Later, she developed multifocal paradoxical TB-IRIS in the form of tuberculoma during second line ART with lamivudine, stavudine and efavirenz [dosages and routes not stated].

The woman was diagnosed with HIV-1 infection on 6 April 2010. She started receiving ART with lamivudine, nevirapine and stavudine. Thirty two days later, she presented with afternoon fever, cough, night sweat, weight loss, indicating pulmonary TB. Sputum smear and culture confirmed the presence of drug-sensitive Mycobacterium tuberculosis. Therefore, from 8 May 2010, the woman started receiving ATT comprising pyrazinamide, ethambutol,...

Reference

  1. Narendran G, et al. Multifocal tuberculosis-associated immune reconstitution inflammatory syndrome - a case report of a complicated scenario. BMC Infectious Diseases 19: No. 1, 2019. Available from: URL: http://doi.org/10.1186/s12879-019-4182-1 - India

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations